Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 12, 1998, 2:40 PM CST for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 1998, 2:40 PM CST (20:40 UTC)
- Expired
- Dec 12, 1998, 5:40 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 122041 FFWBNA TNC099-122340- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CST SAT DEC 12 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 540 PM CST * AT 235 PM CST...DOPPLER RADAR SHOWED HEAVY RAIN CONTINUING TO MOVE NORTHEAST AT 40 MPH ACROSS LAWRENCE COUNTY. * AT 225 PM CST...A WEATHER SPOTTER REPORTED NUMEROUS CREEKS OUT OF THEIR BANKS AROUND THE LAWRENCEBURG AREA. ALSO...SOME ROADS WITH LOW WATER CROSSINGS WERE BEING CLOSED. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND IF RISING WATER THREATENS. STEIGERWALDT &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 9:44 AM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 12, 9:44 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CST SAT DEC 12 1998 SFC WAVE OVR SW MS AT 14Z SHUD REMAIN QSTNRY OR MOV VRY SLOLY E THROUGH TNGT...AS UPR TROF SHFTS SLOLY E. AS A RESULT...WIDESPREAD PRECIP SHUD CONT INTO SUN MRNG. ETA/NGM MDLS SMLR EXCP ETA MDL HAD TAD BTR FCST OF STRENGTH OF SFC WAVE THIS MRNG AT 12Z. STG ISENTROPIC LIFTING PARTICULARLY EVIDENT ON 12Z 850 MB ANALYSIS OCCURRING FM SRN SECS OF MS/AL NWD INTO MID STA ATTM...WITH STG SPEED CONVERGENCE OVR MID STA. HENCE THE HEAVIER RAIN FCST BY NCEP OVR MID STA TDA. LATEST RADAR LOOP SHOWS RAIN BCMG HEAVIER OVR SW MIDDLE ATTM. EVEN THOUGH WARM TEMPS ALOFT...LWRG CLDS...CONTD PRECIP AND GENERALLY ELY WINDS TDA WILL RESULT IN NEARLY STEADY TEMPS...OR PERHAPS ONLY A FEW DEGS OF RISE AT THE MOST FROM CURRENT READINGS. CURRENT FCSTS LUK ON TRACK FOR THE MOST PART FOR TDA. STEIGERWALDT
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.